MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of the event: 18 years or older (b)(4).Device evaluated by mfr: returned product consisted of an innova¿ stent for damage.Visual examination showed a kink at the nosecone.The mid-shaft showed multiple areas of kinks and twists.The stent was returned in the device.With the damage on the mid-shaft which houses the stent, most likely the stent would suffer damage due to the damage on the mid-shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.An innova¿ stent was selected for a procedure in the superficial femoral artery (sfa).The target lesion was located in a severely tortuous anatomy with 100% stenosis and the lesion was severely calcified.Contralateral approach was performed in the sfa.Pre dilation was performed using a mustang balloon.After approaching the iliac from the opposite side, the sheath bounced at the approached part into the aorta when trying to deliver the innova¿.The stent was kinked and the device was retrieved at this time.The procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6670946
Report Number2134265-2017-06236
Device Sequence Number1080334
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190831(10)19664968
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number19664968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE-35 RADIFOCUS; INTRODUCER SHEATH- PARENT 45CM